MAUDE Adverse Event Report: ARTHREX, INC. SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via fda medwatch letter (mw5094324) that the following incident occurred on (b)(6) 2020: distal port of the needle broke off during surgical case.The part number listed in the letter was ar-2600bs9.This is not a valid arthrex part number.A request has been sent to the facility incident reporter requesting confirmation of the part number and additional information.Additional information obtained 5/15/20: the procedure was a shoulder arthroscopy, rotator cuff repair.The part number is confirmed to be ar-2600sbs-9 (lot 10430732).An x-ray was taken and no foreign body was found however the facility reports they were unable to account for the needle tip.Staff believes the sales rep gave a new device to the surgeon to complete the procedure.The device is reported, by the facility, to have been taken by the sales rep who was present during the procedure.The lot number provided is not a valid match to the confirmed arthrex part number provided.Additional information obtained 5/18/20: the sales rep who was present has confirmed that he did not take the device from the facility, nor did he have a reason to as he states he had no knowledge of the device tip being broken.Device disposition is therefore unknown.

Brand Name
SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10109071
Report Number1220246-2020-01871
Device Sequence Number3406669
Product Code MAI
UDI-Device Identifier00888867319745
UDI-Public00888867319745
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL
Device Catalogue NumberAR-2600SBS-9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2020
Initial Report FDA Received Date06/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;